MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-33-000
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Synovitis (2094); Joint Dislocation (2374); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #:(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6).Clinical notification received for revision of right total hip to address adverse local tissue reaction (altr) date of implantation:(b)(6) 2006.Date of revision: (b)(6) 2021.(right hip) the medical records have been reviewed to identify patient harms/product failures.On (b)(6) 2021, the patient underwent a right hip revision to address dislocation, synovitis, pain, metallosis, osteolysis, pseudotumor, and corrosion of the stem trunnion.The surgeon indicated after removal of the head from the stem there was corrosion compatible with metallosis, the corrosion was cleaned off the trunnion.There was extensive superior iliac bone loss.The central dome screw was removed from the well-fixed cup.There is no indication the screw was replaced.Removal of the metal liner demonstrated extreme backside cobalt chrome metallosis.Pseudotumor invaded the abductor musculature and the short external rotators of the femur, and extensive osteolsysis of the medial anterior and posterior proximal porous sleeve of the s-rom component.However, there was rigid fixation distally and laterally and the stem was solid in the femur.The femoral head and acetabular liner were revised.The central dome screw was removed but not replaced.The acetabular cup, hole eliminator, femoral stem, and femoral sleeve were retained.The patient was revised with a depuy pinnacle gvf polyethylene constrained acetabular liner and depuy s-rom revision ceramic femoral head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a device manufacturing (mre) review will not be performed even when product/lot information is known.Per wi-3430 it has been determined that, for the mom platform and related allegations an mre is not required.

Brand Name
S-ROM M HEAD 36MM +6
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11984409
Report Number1818910-2021-12428
Device Sequence Number4345373
Product Code LPH
UDI-Device Identifier10603295033509
UDI-Public10603295033509
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-33-000
Device Catalogue Number136533000
Device Lot Number2122170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 52MM; PINNACLE MTL INS NEUT36IDX52OD; S-ROM*SLEEVE PRX ZTT, 20F-LRG; SROM*STM ST,36+8L NK,20X15X165
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight102